MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-340
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnion wear.A stem, head, and liner were revised to competitor femoral components and an adm/ mdm liner.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.Although the reported lot code is in the scope of the capa, the reported failure mode is not in the scope of this recall.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was confirmed via provided photos.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal head, stem and poly liner as blood/tissue are visible on both devices.The interior surface of the metal head is not clearly visible but appears to have some sort of dark material present, which could be bodily fluids.The liner appears damaged at the rim consistent with articulation against the disassociated stem trunnion.Loss of taper lock observed on the stem.Clinician review: no medical records were provided for review.Product history review: review of the device history records indicate the report device were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem.The subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.
 
Event or Problem Description
No new information.

Brand Name
V40 COCR LFIT HEAD 40MM/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23392483
Report Number0002249697-2025-01186
Device Sequence Number10047703
Product Code JDI
UDI-Device Identifier07613327032765
UDI-Public07613327032765
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/30/2015
Device Catalogue Number6260-9-340
Device Lot NumberMJPVH8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexMale
Patient Weight84 KG